Texas, 2012Damaging Winds in Texas, June 12, 2012
June 12, 2012 · NWS EWX · 3 events in 2 counties and zones
A weak cold front moved into central Texas and produced a mesoscale convective system that sent an outflow boundary into the eastern part of south central Texas. This boundary triggered thunderstorms that produced severe wind gusts in Bastrop and Lee Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved into central Texas and produced a mesoscale convective system that sent an outflow boundary into the eastern part of south central Texas. This boundary triggered thunderstorms that produced severe wind gusts in Bastrop and Lee Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 12, 2:04 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 2:04 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 PM CDT TUE JUN 12 2012
.DISCUSSION...
STRONG CONVECTIVE DEVELOPMENTS MOVING SOUTH ACROSS CENTRAL TEXAS AT
MID AFTERNOON WILL CONTINUE TO WORK THEIR WAY SOUTH SOUTHEAST INTO
CENTRAL TEXAS TOWARDS LATE AFTERNOON. LOOKS LIKE THEY WILL BE
MAINTAINED IN THE TEETH OF THE LOW LEVEL SOUTHERLY FLOW WITH
DEWPOINTS IN THE 70S...MOVING INTO AN ENVIRONMENT IN WHICH THERE
WILL BE RESULTANTLY HIGH CAPES (GREATER THAN 3000 J/KG).
THUS...PROPAGATION OF STRONG TO SEVERE STORMS ARE FORECAST INTO
OUR NORTHERN CWA BY LATE AFTERNOON. THESE STORMS WILL CONTINUE TO
PROPAGATE SOUTH AND EVEN TO THE SOUTHWEST THIS EVENING AS THE
AIRMASS TO THE EAST COOLS AND SOUTH TO SOUTHEAST WINDS INCREASE
WITH THE INCREASING LOW LEVEL PRESSURE GRADIENT. THE MAIN THREAT
WILL BE DAMAGING WINDS BUT CANNOT RULE OUT LARGE HAIL AND AN
ISOLATED TORNADO WITH RIGHT MOVING SUPER-CELL FORECAST MOVEMENT
SOUTHWEST IN THE DIRECTION OF HIGH CAPE. THE MCS SHOULD BE
DIMINISHING OVERNIGHT WITH SOME RESIDUAL SHOWERS OVER SOUTHERN AND
EASTERN SECTIONS TOMORROW. HEIGHTS ALOFT SHOULD LOWER TOMORROW
BUT WITHOUT ANY ORGANIZED LOW LEVEL BOUNDARIES...ORGANIZED
CONVECTION OTHER THAN RESIDUAL SHOWERS AND SEA BREEZE ACTIVITY ARE
EXPECTED. THE LOWERED FORECAST HEIGHTS WILL ALSO LOWER HIGH
TEMPERATURES A FEW DEGREES FROM WHAT THEY WERE TODAY...STILL
SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. A CONTINUED GRADUAL
LOWERING OF HEIGHTS ALOFT THROUGH THE LATTER HALF OF THE WEEK WILL
MEAN HIGH TEMPERATURES RETURNING TO NORMAL LEVELS. AS THE CENTER
OF THE UPPER RIDGE MIGRATES INTO THE MIDWEST U.S. LATE IN THE
WEEK...EASTERLIES BECOME DOMINANT OVER THE GULF...INCREASING THE
CHANCES FOR SEA BREEZE CONVECTION MAKING IT INTO OUR CWA. BY
FRIDAY...HEIGHTS ALOFT WILL DECREASE ENOUGH FOR SOME SEA BREEZE
CONVECTION WORKING ITS WAY INTO OUR SOUTHEAST CWA. DITTO ON
SATURDAY AS SEA BREEZE CONVECTION IS AGAIN POSSIBLE MAINLY OVER
EASTERN PORTIONS. THE UPPER RIDGE BUILDS BACK LATE IN THE WEEKEND
PERIOD SO SUNDAY'S HIGHS WILL RISE AGAIN TO SLIGHTLY ABOVE
SEASONAL LEVELS...WITH SOME SEA BREEZE ACTIVITY AGAIN POSSIBLE
ALONG THE COASTAL PRAIRIES. ANOTHER DISTURBANCE MAY SKIRT OUR
NORTHERN CWA EARLY NEXT WEEK (TUESDAY) BUT TOO EARLY TO TELL
WHETHER OR NOT THE SYSTEM WILL DIG FAR ENOUGH TO AFFECT US.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 94 75 94 75 / 30 10 - - 10
AUSTIN BERGSTROM INTL AIRPORT 74 95 74 95 73 / 30 10 - - 10
NEW BRAUNFELS MUNI AIRPORT 73 94 72 94 73 / 20 - - - -
BURNET MUNI AIRPORT 73 93 73 93 73 / 40 - - 0 10
DEL RIO INTL AIRPORT 78 99 77 97 77 / - - - - -
GEORGETOWN MUNI AIRPORT 73 93 73 93 74 / 30 10 - - 10
HONDO MUNI AIRPORT 74 97 73 96 74 / 10 20 - - -
SAN MARCOS MUNI AIRPORT 74 93 74 93 74 / 20 10 - - -
LA GRANGE - FAYETTE REGIONAL 74 93 73 92 73 / 30 20 - - -
SAN ANTONIO INTL AIRPORT 76 94 76 94 76 / 20 20 - - -
STINSON MUNI AIRPORT 75 96 75 96 75 / 20 20 - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jun 12, 3:11 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 PM CDT TUE JUN 12 2012
TXZ171>173-183>194-202>209-217>225-228-132115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
411 PM CDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MOST OF SOUTH
CENTRAL TEXAS...OR GENERALLY NORTH AND EAST OF A DEL RIO TO
KENEDY LINE. PRIMARY SEVERE THREATS ARE FOR DAMAGING WINDS AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 12, 3:15 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT TUE JUN 12 2012
TXZ172-173-122215-
BURNET-WILLIAMSON-
415 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 515 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR COPPERAS COVE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BERTRAM...
SHADY GROVE...
BRIGGS...
FLORENCE...
JARRELL...
ANDICE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 12, 4:26 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT TUE JUN 12 2012
TXZ194-122315-
LEE-
526 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE COUNTY UNTIL 615 PM
CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TANGLEWOOD...OR 6 MILES NORTH OF
LEXINGTON...MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEXINGTON...
FEDOR...
DIME BOX...
LEO...
OLD DIME BOX...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Thunderstorm Wind, Lee
- When
- June 12, 4:50 PM CST
- Where
- Lee County, Fedor
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 30.320, -97.050
A thunderstorm produced wind gusts estimated at 50 mph that broke tree limbs up to six inches in diameter.
Thunderstorm Wind, Bastrop
- When
- June 12, 5:00 PM CST
- Where
- Bastrop County, 0.74 mi NW of Mc Dade
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 30.287, -97.239
A thunderstorm produced wind gusts estimated at 50 mph the broke several one to three inch tree limbs near the intersection of Waco and Brown Rds. in the town of McDade.
Thunderstorm Wind, Lee
- When
- June 12, 5:40 PM CST
- Where
- Lee County, 1.51 mi NNW of Northrup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.120, -96.980
A thunderstorm produced wind gusts estimated at 58 mph that blew down several large Oak trees blocking FM 448 at FM 2239.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, June 12, 2012$5.7 million · 65 kt wind · 13 events
- Tornadoes and Hail in New Mexico, June 12, 2012$367,000 · EF1 · 19 events
- Flash Flooding in New York, June 12, 201210 injured · $20,000 · 3 events
- Hail and Damaging Winds in Texas, June 12, 2012$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Texas, June 12, 2012$118,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Texas, June 12, 2012$120,000 · 1.75 in hail · 11 events
- Tornado and Flash Flood in Texas, June 12, 2012$36,000 · EF1 · 9 events
- Hail and Damaging Wind in New Mexico, June 12, 2012$34,000 · 2 in hail · 11 events
- Damaging Winds in Virginia, June 12, 2012$39,000 · 60 kt wind · 7 events
- Drought in Indiana, June 12 to 30, 201233 events
- Flash Flood and Damaging Wind in Mississippi, June 12, 2012$23,000 · 50 kt wind · 2 events
- Damaging Wind in Florida, June 12, 2012$20,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376273, 376274, 376275.